Alert archive / Georgia / River Flood Warnings in 2021
River Flood Warning 154, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 1, 2021, 5:10 AM EDT for Murray County, Georgia. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 5:10 AM EDT (09:10 UTC)
- Expired
- Sep 1, 2021, 6:16 PM EDT
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Holly Creek near Chatsworth (HOLG1). The gauge peaked at 11.24 ft at Sep 1, 2021, 8:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02385800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
580
WGUS42 KFFC 010910
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
510 AM EDT Wed Sep 1 2021
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Holly Creek near Chatsworth affecting Murray County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC213-012115-
/O.NEW.KFFC.FL.W.0154.210901T0910Z-000000T0000Z/
/HOLG1.1.ER.210901T0730Z.210901T0815Z.000000T0000Z.UU/
510 AM EDT Wed Sep 1 2021
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Holly Creek near Chatsworth.
* From early this morning until further notice.
* At 4:15 AM EDT Wednesday the stage was 10.4 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 10.4 feet, Flood stage is reached. Minor flooding
begins in the woodlands...fields and pasture upstream and
downstream from the gage on Smyrna Ramhurst Road.
&&
LAT...LON 3484 8472 3479 8469 3464 8480 3470 8492
3472 8486 3479 8477
$$2 follow-up statements
654
WGUS82 KFFC 011539
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1139 AM EDT Wed Sep 1 2021
...The Flood Warning continues for the following rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County.
Holly Creek near Chatsworth affecting Murray County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
&&
GAC313-020345-
/O.EXT.KFFC.FL.W.0150.000000T0000Z-210903T1721Z/
/CHCG1.1.ER.210831T2045Z.210902T1100Z.210903T1120Z.NO/
1139 AM EDT Wed Sep 1 2021
...The Flood Warning is now in effect until early Friday afternoon...
The Flood Warning continues for
the Coahulla Creek near Keiths Mill near Dalton.
* Until early Friday afternoon.
* At 11:15 AM EDT Wednesday the stage was 18.4 feet and slowly
rising.
* Flood stage is 16 feet.
* Minor flooding is occurring and minor flooding is forecast to
continue.
* Forecast...The river is expected to rise to a crest of 19 feet
Thursday morning. It will then fall below flood stage Friday
morning.
* Impact...At 18 feet, minor flooding continues in the pastures,
fields and woodlands upstream and downstream from the Keiths Mill
Road bridge.
* Impact...At 19 to 20 feet, minor flooding continues to expand into
the pastures, fields and woodlands upstream and downstream from
the Keiths Mill Road bridge. Some areas will be under 3 to 4 feet
of water.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC213-020345-
/O.CON.KFFC.FL.W.0154.000000T0000Z-000000T0000Z/
/HOLG1.1.ER.210901T0730Z.210901T1200Z.000000T0000Z.UU/
1139 AM EDT Wed Sep 1 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Holly Creek near Chatsworth.
* Until further notice.
* At 11:15 AM EDT Wednesday the stage was 10.9 feet and falling.
* Flood stage is 10 feet.
* Minor flooding is occurring and is expected to continue.
* Forecast...No forecast is available for this location.
* Impact...At 11 feet, minor flooding continues in the woodlands,
fields and pasture upstream and downstream from the gage on Smyrna
Ramhurst Road.
&&
LAT...LON 3484 8472 3479 8469 3464 8480 3470 8492
3472 8486 3479 8477
$$531
WGUS82 KFFC 012216
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
616 PM EDT Wed Sep 1 2021
...The Flood Warning is cancelled for the following rivers in
Georgia...
Holly Creek near Chatsworth affecting Murray County.
GAC213-012330-
/O.CAN.KFFC.FL.W.0154.000000T0000Z-210901T2216Z/
/HOLG1.1.ER.210901T0730Z.210901T1200Z.210901T2105Z.UU/
616 PM EDT Wed Sep 1 2021
...The Flood Warning for the Holly Creek near Chatsworth has been
cancelled...
The Flood Warning is cancelled for
the Holly Creek near Chatsworth.
* At 6:00 PM EDT Wednesday the stage was 9.9 feet and falling.
* Flood stage is 10 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 3484 8472 3479 8469 3464 8480 3470 8492
3472 8486 3479 8477
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 1, 3:50 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 1, 3:50 AM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 350 AM EDT Wed Sep 1 2021 .SHORT TERM /Today through Thursday/... The remnant low from Ida is currently positioned over eastern Tennessee, and will continue to move northeastward along the Appalachians and towards New England throughout the day today. Scattered light to moderate rain is ongoing across portions of east and central Georgia on the backside of the system. Instability from earlier today has diminished, bringing and end to the severe thunderstorm and tornado threat through the remainder of the overnight hours. Low cloud ceilings and patchy fog is also in place across north Georgia where rain has come to an end. Skies will be mostly cloudy to overcast this morning, with clouds gradually lifting and scattering out throughout the day. This cloud cover will keep high temperatures just below average and help limit instability values this afternoon. Isolated to scattered diurnally driven thunderstorms are expected across north and central Georgia this afternoon and evening, but with marginal shear and instability, a widespread threat for severe thunderstorms is not anticipated. As the remnants of Ida continue to move north and west away from the area, getting absorbed by the upper trough across the eastern CONUS and gaining extratropical characteristics, a weak cold front on the extending from the low will push southward into Georgia this afternoon and through our area during the overnight hours. The highest PoPs this afternoon and evening will be ahead of this boundary. Winds will be westerly to northwesterly throughout the day, with some gusts of 20-25 kts during the daytime, before diminishing overnight. Northwesterly flow behind the cold front and building high pressure ridging will inhibit rain chances tonight into Thursday everywhere except the far southern portion of the forecast area. Dewpoints are forecast to lower into the mid 60s and precipitable water values are forecast to decrease to 0.6-0.8 inches across much of the area, which will be a welcome change after several days of tropical moisture. Afternoon highs on Thursday will be near normal, in the mid to upper 80s across most of north and central Georgia. King .LONG TERM /Thursday Night through Tuesday/... By Thursday night the entire CWA should be in the clear from any lingering moisture from the remnants of Ida. From there, a strong high pressure ridge will crest in the upper great lakes, setting up a strong NW flow pattern that will give us a break from afternoon convection for the remainder of the week and into the weekend. Temperatures will be around seasonal with highs in the upper 80s and lower 90s. Overnight lows will dip down into the low 60s making for some pleasant late summer evenings. The models have come into better agreement for early next week. The upper level flow will become zonal over the weekend with high pressure along the northern Gulf coast. A weak impulse in this zonal flow might kick of some showers and thunderstorms across far northern Georgia. The associated front eventually stalls across the Tennessee river valley indicating the potential for the return of diurnally driven convection during the start of next week. Vaughn && .AVIATION... 06Z Update... Some isolated -SHRA lingers across east Georgia as the period begins, but there is not enough coverage to warrant more than VCSH. IFR ceilings are in place across much of north Georgia, including the metro ATL sites and AHN. IFR ceilings, and some 4-6 SM visibility restrictions, are expected to persist at the northern sites until improving to MVFR after 14Z. MVFR ceilings are furthermore anticipated to develop at MCN/CSG by 08Z. Ceilings are forecast to improve during the daytime, becoming VFR by 17-18Z. Winds will be on the W side through the period, at 9-13 kts with gusts as high as 20 kts through much of the day before diminishing to 7-10 kts after 22Z. //ATL Confidence...06Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 84 65 86 63 / 20 10 5 0 Atlanta 84 66 86 65 / 20 20 5 0 Blairsville 76 58 79 57 / 50 20 5 5 Cartersville 83 63 84 63 / 20 10 5 0 Columbus 87 68 88 67 / 30 30 10 0 Gainesville 81 64 84 63 / 20 10 5 0 Macon 88 68 89 67 / 20 20 10 0 Rome 85 64 85 63 / 20 20 5 0 Peachtree City 85 65 86 65 / 20 20 5 0 Vidalia 89 71 90 69 / 20 20 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Vaughn AVIATION...King
Hazardous weather outlook, Sep 1, 3:09 AM EDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 309 AM EDT Wed Sep 1 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020715- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 309 AM EDT Wed Sep 1 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated thunderstorms and heavy rain will gradually diminish this morning as the remnants of Ida clear the area. Some lingering rain across the Georgia mountains could cause some minor flooding, especially in areas with high runoff. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms are possible Sunday and Tuesday, primarily in the afternoon. Some of these storms could contain heavy rain, strong winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:30 PM EDT | Special Weather Statement | FFC | Sumter | 30 min |
| Aug 31, 9:10 PM EDT | River Flood Warning | FFC | Gilmer | 9 hr |
| Aug 31, 9:28 PM EDT | Special Weather Statement | FFC | Dooly | 32 min |
| Aug 31, 9:38 PM EDT | Special Weather Statement | FFC | Houston | 37 min |
| Aug 31, 9:57 PM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 4 days |
| Aug 31, 10:09 PM EDT | River Flood Warning | FFC | Murray, Whitfield | 36 hr |
| Sep 1, 1:49 PM EDT | River Flood Warning | FFC | Floyd | 9 hr |
| Sep 1, 7:47 PM EDT | Special Weather Statement | FFC | Webster | 28 min |
Nearby
River Flood Warnings in Georgia, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.